Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Apr 20, 2015, 6:58 PM EDT for Allegany County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 6:58 PM EDT (22:58 UTC)
- Expired
- Apr 20, 2015, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 103 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082 WUUS51 KBUF 202258 SVRBUF NYC003-202345- /O.NEW.KBUF.SV.W.0005.150420T2258Z-150420T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 658 PM EDT MON APR 20 2015 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ALLEGANY COUNTY IN WESTERN NEW YORK * UNTIL 745 PM EDT * AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF WELLSVILLE...OR 11 MILES EAST OF OLEAN...AND MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... WELLSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4236 7787 4211 7774 4203 7824 4212 7829 TIME...MOT...LOC 2258Z 244DEG 25KT 4209 7820 $$ APFFEL
2 follow-up statements
213 WWUS51 KBUF 202320 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 720 PM EDT MON APR 20 2015 NYC003-202345- /O.CON.KBUF.SV.W.0005.000000T0000Z-150420T2345Z/ ALLEGANY NY- 720 PM EDT MON APR 20 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR CENTRAL ALLEGANY COUNTY... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KNIGHT CREEK...OR NEAR WELLSVILLE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS IN THE WARNING INCLUDE... SCIO... ANDOVER... LAT...LON 4206 7809 4224 7807 4233 7785 4211 7774 TIME...MOT...LOC 2320Z 244DEG 25KT 4216 7801 $$ APFFEL
582 WWUS51 KBUF 202344 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 744 PM EDT MON APR 20 2015 NYC003-202354- /O.EXP.KBUF.SV.W.0005.000000T0000Z-150420T2345Z/ ALLEGANY NY- 744 PM EDT MON APR 20 2015 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALLEGANY COUNTY WILL EXPIRE AT 745 PM EDT... AT 744 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4206 7809 4224 7807 4233 7785 4211 7774 TIME...MOT...LOC 2344Z 244DEG 25KT 4223 7781 $$ APFFEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:02 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 20, 4:02 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
402 PM EDT MON APR 20 2015
.SYNOPSIS...
LOW PRESSURE OVER ONTARIO PROVINCE WILL SWEEP A COLD FRONT ACROSS
THE REGION LATER THIS AFTERNOON AND TONIGHT. PERIODS OF SHOWERS WILL
ACCOMPANY THE PASSAGE OF THE FRONT...WITH A FEW THUNDERSTORMS
POSSIBLE. MUCH COOLER AND GENERALLY UNSETTLED WEATHER WILL THEN
RETURN FOR THE REST OF THE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
PERSISTENT SOUTHEAST WINDS HAVE BEEN LOCKED INTO THE BLACK RIVER
VALLEY AND HAVE BEEN GUSTING ABOVE 45 KNOTS...EVEN TO 50 KNOTS AT
TIMES. WILL HAVE A WIND ADVISORY INTO THE EARLY EVENING FOR
JEFFERSON AND LEWIS COUNTIES FOR THESE ACCELERATED WINDS.
SCATTERED SHOWERS ARE DEVELOPING ACROSS WESTERN NY AND WILL FILL IN
AS NUMEROUS SHOWERS LATER IN THE AFTERNOON. A PREFRONTAL LOW LEVEL
JET WILL PROVIDE ADDITIONAL LIFT AND A STEEPER SURFACE BASED LAPSE
RATE MAY LEAD TO THUNDERSTORMS ALONG AND AHEAD OF AN APPROACHING
COLD FRONT.
MOST OF THE PRECIP WILL ACCOMPANY AND PRECEDE THE COLD FRONT LATER
TONIGHT...THEN COOLER TO COLDER AIR WILL FOLLOW FOR THE REMAINDER OF
THE WEEK.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE RECENT SPELL OF MILD WEATHER WILL COME TO AN ABRUPT CONCLUSION
THIS WEEK AS AN EXPANSIVE UPPER LOW WILL MEANDER NORTH OF THE GREAT
LAKES...EVENTUALLY STALLING OUT OVER QUEBEC AS IT ENCOUNTERS A
BLOCKING RIDGE UPSTREAM...RECREATING AN ALL-TOO-FAMILIAR PATTERN
FROM THE WINTER THAT PLACED THE LOWER GREAT LAKES ON THE COLD SIDE
OF THE LOW. A SERIES OF SHORTWAVES ROTATING AROUND THE UPPER LEVEL
CENTER WILL BRING PERIODS OF SHOWERS...WITH THE GREATEST COVERAGE
AND EXTENT BEING WEDNESDAY AND THURSDAY AFTERNOON WHEN LIMITED
DIURNAL HEATING COUPLED WITH COLD AIR ALOFT WILL ALLOW FOR THE
DEVELOPMENT OF SHOWERS...PARTICULARLY WELL INLAND FROM THE LAKES.
ACTIVITY SHOULD LARGELY DIMINISH DURING THE NIGHTS...THOUGH ABOVE
MENTIONED SHORTWAVES WILL STILL KEEP AT LEAST A LOW CHANCE OF
SHOWERS IN PLAY WEDNESDAY AND THURSDAY NIGHT.
AS PREVIOUSLY MENTIONED...COLDER AIR WILL BE FILTERING ACROSS THE
REGION AS THE DEEP UPPER LOW DRIFTS FROM OUR NORTHWEST TO OUR
NORTHEAST. 850MB TEMPS WILL FALL TO AROUND -3C TUE NIGHT...LARGELY
YIELDING LOWS IN THE MID TO UPPER 30S...WITH A FEW SPOTS IN THE
SOUTHERN TIER NEAR FREEZING. ONGOING COLD ADVECTION WILL LEAD TO A
BLUSTERY DAY ON WEDNESDAY WITH HIGHS FALLING BACK INTO THE 40S TO
NEAR 50.
850 MB TEMPS FALL BELOW -6C WED NIGHT...WITH LOWS RUNNING A
FEW DEGREES COLDER ACCORDINGLY...IN THE LOW TO MID 30S ACROSS THE
LAKE PLAINS. GIVEN THE COOLER TEMPS...ANY SHOWERS THAT OCCUR WILL
PRODUCE A MIX OF RAIN AND SNOW. ACROSS HIGHER ELEVATIONS OF THE
SOUTHERN TIER AND THE NORTH COUNTRY TEMPERATURES WILL FALL INTO THE
UPPER 20S. ANY PRECIP THAT FALLS HERE SHOULD FALL WHOLLY AS SNOW. AT
THIS POINT ACCUMULATIONS SHOULD NOT AMOUNT TO MUCH MORE THAN A LIGHT
COATING ACROSS THESE AREAS AS MAIN FORCING WILL BE DERIVED FROM A
FAST-MOVING SHORTWAVE.
SHOWER ACTIVITY WILL GRADUALLY TRANSITION BACK INTO RAIN SHOWERS AS
TEMPERATURES LIMP INTO THE UPPER 30S TO LOWER 40S ON THURSDAY.
THURSDAY NIGHT WILL LOOK MUCH LIKE WEDNESDAY NIGHT WITH LITTLE
CHANGE IN THE COLD AIRMASS WITH LOWS IN THE UPPER 20S TO LOWER
30S...AND PRECIP TYPE IN ANY LINGERING SHOWER ACTIVITY FOLLOWING THE
TEMPERATURE TREND.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE UPPER LEVEL LOW WILL CONTINUE TO MEANDER ACROSS QUEBEC THROUGH
THE WEEKEND...GRADUALLY FILLING AS IT DOES SO. THIS WILL KEEP
CONDITIONS COOL AND GENERALLY CLOUDY THROUGH THE PERIOD WITH AT
LEAST A CHANCE OF SHOWERS...MAINLY DURING THE AFTERNOONS...WITH THE
GREATEST CHANCES BEING FOUND ACROSS THE NORTH COUNTRY....CLOSER TO
THE LOW CENTER.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE MAJORITY OF THE TAF PERIOD
FOR A MAJORITY OF TAF SITES. THE ONLY MVFR TO IFR CONDITIONS WILL BE
DURING HEAVIER RAIN SHOWERS OR THUNDERSTORMS PRECEDING AND
ACCOMPANYING THE PASSAGE OF A COLD FRONT LATE THIS AFTERNOON THROUGH
THE EVENING...GENERALLY 20Z TO 00Z IN THE WEST AND 00Z TO 03Z FOR
CENTRAL AND NORTHERN NY.
OUTLOOK...
TUESDAY THROUGH SATURDAY...VFR/MVFR WITH SCATTERED RAIN SHOWERS...
WHICH MAY BE MIXED WITH SNOW SHOWERS AT NIGHT.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR MOST OF OUR NEARSHORE
ZONES TO COVER THE INITIAL ROUND OF BRISK SOUTHERLIES/
SOUTHEASTERLIES TODAY. WHILE IT IS ALSO POSSIBLE THAT THE
SOUTHWESTERLY WINDS BEHIND THE COLD FRONT MAY EVENTUALLY NECESSITATE
AN ADDITIONAL ROUND OF SMALL CRAFT ADVISORIES FOR PORTIONS OF
TONIGHT AND TUESDAY...AT THIS TIME THESE APPEAR TO BE TOO MARGINAL
FOR THE ISSUANCE OF ANY SUCH ADDITIONAL FLAGS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ007-008.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LOZ042-
043.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LOZ044-045.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...WCH
MARINE...WCHHazardous weather outlook, Apr 20, 5:21 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 521 AM EDT MON APR 20 2015 NYZ012-019>021-085-210930- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 521 AM EDT MON APR 20 2015 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...A COLD FRONT WILL PUSH ACROSS WESTERN NEW YORK LATE THIS AFTERNOON...POSSIBLY PRODUCING SOME GUSTY THUNDERSTORMS LATE TODAY INTO THE EVENING HOURS. A HIGHER CHANCE FOR DAMAGING THUNDERSTORM WINDS WILL BE TO THE SOUTH THOUGH ACROSS PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010-011-013-014-210930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO- 521 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL PUSH ACROSS WESTERN NEW YORK LATE THIS AFTERNOON...POSSIBLY PRODUCING SOME GUSTY THUNDERSTORMS LATE TODAY INTO THE EVENING HOURS. A HIGHER CHANCE FOR DAMAGING THUNDERSTORM WINDS THOUGH WILL BE TO THE SOUTH ACROSS PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-210930- OSWEGO-JEFFERSON-LEWIS- 521 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-210930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 521 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Local storm report, Apr 20, 1:19 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
119 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM NON-TSTM WND GST FORT DRUM 44.05N 75.74W
04/20/2015 M58 MPH JEFFERSON NY ASOS
&&
EVENT NUMBER BUF1500040
SJWLocal storm report, Apr 20, 1:43 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM NON-TSTM WND DMG 1 SSW BOWEN CORNERS 43.30N 76.26W
04/20/2015 OSWEGO NY PUBLIC
20 FOOT LONG... 6 INCH DIAMETER TREE LIMB DOWN ON
TRAILER
&&
EVENT NUMBER BUF1500041
SJWSpecial weather statement, Apr 20, 4:13 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
413 PM EDT MON APR 20 2015
NYZ012-020-021-085-202100-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-WYOMING NY-
413 PM EDT MON APR 20 2015
...STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN CATTARAUGUS AND
SOUTHEASTERN ERIE COUNTY AND INTO WYOMING AND ALLEGANY COUNTIES.
THIS LINE WILL PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. THE LINE
IS MOVING NORTHEAST AT 45 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4200 7802 4199 7859 4251 7872 4279 7827
4199 7800 4199 7802
APFFELSpecial weather statement, Apr 20, 5:30 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EDT MON APR 20 2015
NYZ003-004-202215-
MONROE NY-WAYNE NY-
530 PM EDT MON APR 20 2015
...LINE OF STRONG THUNDERSTORMS WILL MOVE EAST OF ROCHESTER...
* AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED NEAR
THE ROCHESTER METRO AREA. THIS LINE IS MOVING EAST AT 35 MPH.
EXPECT WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAINS AS THIS WEATHER
MOVES THROUGH.
LAT...LON 4300 7776 4328 7763 4324 7755 4329 7737
4330 7721 4329 7720 4307 7718
APFFELSpecial weather statement, Apr 20, 6:55 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
655 PM EDT MON APR 20 2015
NYZ021-202345-
ALLEGANY NY-
655 PM EDT MON APR 20 2015
...STRONG THUNDERSTORM MOVING INTO ALLEGANY COUNTY...
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED 16 MILES WEST OF WELLSVILLE...AND MOVING
NORTHEAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4200 7802 4200 7830 4217 7829 4246 7772
4238 7773 4200 7774 4199 7775 4199 7802
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:25 PM EDT | Wind Advisory | BUF | Jefferson, Lewis | 6 hr |
| Apr 20, 3:28 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 47 min |
| Apr 20, 4:10 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Monroe, Orleans, Wyoming | 50 min |
| Apr 20, 4:13 PM EDT | Special Weather Statement | BUF | Cattaraugus | 47 min |
| Apr 20, 4:19 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Wyoming | 32 min |
| Apr 20, 4:41 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wyoming | 49 min |
| Apr 20, 4:58 PM EDT | Special Marine Warning | BUF | 62 min | |
| Apr 20, 5:30 PM EDT | Special Weather Statement | BUF | Monroe | 45 min |
| Apr 20, 6:55 PM EDT | Special Weather Statement | BUF | Allegany | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.